MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006193122090
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was opened to be used during a ureteral stent placement procedure in the kidney to bladder to urinary tract performed on (b)(6) 2023.During the procedure, when the package was opened, the sensor wire attached to the stent was found broken.The procedure was successfully completed with another guidewire device.There were no patient complications reported as a result of this event.Investigation results revealed that the sleeve was detached/separated, therefore this event has been deemed an mdr reportable event.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
H6: imdrf device code a0401 captures the reportable investigation results of sleeve detached/separated.H10: the returned sensor guide wire was analyzed, and a visual evaluation noted that the sleeve detached, however, the part was not returned with the device.Due to these conditions, the reported complaint could not be confirmed.No other problems with the device were noted.The reported event of tip detached was not confirmed.Taking all available information into consideration, most likely, the device met all the manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.Based on the analysis, it is most likely that as part of the device manipulation during the procedure, an excess of force was applied to the device such as during the guidewire insertion through another device or the interaction with the scope, causing the sleeve detached.This event will be assigned a code of adverse event related to procedure.The reported problem of guide wire tip detached was not confirmed since it was not detected during the analysis and therefore, the analyze code will be no problem detected.The most probable cause of this complaint is adverse event related to procedure since it is most likely that the adverse event occurred during the procedure and the device had no influence on event.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18432054
Report Number2124215-2023-73741
Device Sequence Number8173856
Product Code FAD
UDI-Device Identifier08714729762850
UDI-Public08714729762850
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2024
Device Model NumberM006193122090
Device Catalogue Number193-122-09
Device Lot Number0031039521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2023
Initial Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown